Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 5, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Aug 5, 2021, 3:06 PM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2021, 3:06 PM EDT (19:06 UTC)
Expired
Aug 5, 2021, 3:45 PM EDT
In force
39 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
30

County Collier County, FL

The radar

The Miami radar (KAMX), 99 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1563 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1563 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

989 
WWUS82 KMFL 051906
SPSMFL

Special Weather Statement
National Weather Service Miami FL
306 PM EDT Thu Aug 5 2021
 
FLZ066-070-051945-
Hendry FL-Inland Collier County FL-
306 PM EDT Thu Aug 5 2021

...Strong thunderstorms will impact portions of east central Collier
and southeastern Hendry Counties through 345 PM EDT...

At 305 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Big Cypress Seminole
Reservation to 8 miles northwest of Big Cypress National Preserve.
Movement was north at 10 mph.

HAZARD...Winds in excess of 30 mph and funnel clouds.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Hendry Correctional, Big Cypress Seminole Reservation, Big Cypress
National Preserve and Sunniland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2646 8096 2630 8136 2600 8118 2615 8091
TIME...MOT...LOC 1905Z 170DEG 10KT 2620 8100 2607 8116 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

FELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 1:19 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 5, 1:19 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Miami FL
119 PM EDT Thu Aug 5 2021

.AVIATION(18Z TAFS)...
Convection around the terminals will linger through the afternoon as
the sea breeze attempts to push inland. Sub-MVFR conditions are
possible at terminals directly impacted by convection and short-
fused AMDs will likely be needed today. An approaching disturbance
from the east could keep conditions unsettled through the TAF
period at the east coast terminals.

&&

.PREV DISCUSSION... (Issued 1002 AM EDT Thu Aug 5 2021)

UPDATE...
A trough in the Gulf has been a focus for convection this morning.
There have been a few stout cells along that boundary which have
caused concern for waterspout activity and strong wind gusts.
Overall, the forecast is on track from overnight with just minor
tweaks made to the hourly temperatures and dewpoints so that they
warmed up a bit quicker to better match the observed trends.
Overall, it will be another hot and stormy day for South Florida
with the potential for some strong storms and repeated rounds of
heavy rainfall that could lead to localized flooding. No
additional updates are anticipated through midday. Have a
wonderful Thursday!

PREV DISCUSSION... (Issued 244 AM EDT Thu Aug 5 2021)

SHORT TERM...

(Today and Tonight)...
The mid to upper level trough over the Eastern United States will
be lifting northeast today allowing for the ridge of high pressure
over the Florida Keys to move northward into the Lake Okeechobee
region. This will allow for the steering flow to become more
southeast today over South Florida allowing for the east coast sea
breeze to push further into the interior areas with the west
coast sea breeze remaining closer to the west coast metro areas.
Showers and thunderstorms should develop along both sea breezes as
the sea breeze push inland. Therefore, the east coast metro areas
will still be seeing scattered shower and thunderstorm coverage
mainly late this morning into the early afternoon hours before
pushing inland. The interior and west coast metro areas of South
Florida will see the scattered to numerous showers and
thunderstorms mainly this afternoon into the early evening hours.

The showers and thunderstorms should come to an end during the
evening hours over the interior and west coast metro areas as the
heating of the day is lost. However, the east coast metro areas
will see an increase in showers and thunderstorms late tonight, as
a low level trough will be working west northwest from the Bahamas
into South Florida. Therefore, scattered POPs will continue for
the interior and west coast metro areas this evening before
shifting to the east coast metro areas after midnight tonight.

Highs today will be in the lower to mid 90s over most of South
Florida, except around 90 east coast metro areas. This will allow
for the heat indices to be in the mid 100s over most areas,
except around 100 for the east coast metro areas. Lows tonight
will in the 70s, except around 80 over the east coast metro
areas.

(Friday)...
The low level trough will be moving through South Florida on
Friday,as high pressure moves northward into Central Florida.
This keep the southeast wind flow over South Florida on Friday
along with deeper tropical moisture working back into the region.
Therefore,, PWAT values will again be in the 2 to 2.2 inch range
on Friday leading to scattered to numerous showers and
thunderstorms across South Florida. This will also mean that there
could be heavy rainfall again with any showers and thunderstorms.

Highs will also be a little bit cooler on Friday in the lower 90s
over most of South Florida except mid to upper 80s over the east
coast metro areas, due to more cloud cover and more coverage of
shower and thunderstorms.

LONG TERM (Friday night through Wednesday)...

Mid-level ridging will continue to build into the region as we start
the weekend. With temperatures becoming a bit warmer a loft along
with some subsidence (drier column), coverage in rainfall/QPF will
drop somewhat when compared to earlier in the week. At the surface,
low level flow will remain southeasterly and eventually transition
to a more easterly direction. This flow regime favors daily sea
breeze activity across the interior and Gulf coast as the Atlantic
sea breeze marches inland (on a daily basis) by the afternoon hours.
This will also allow onshore flow across the Atlantic zones to be
moderated a bit. That said, this time of year sea surface
temperatures are quite warm so the moderation is much less
pronounced than earlier in the season.

Toward the end of the period, ridging across south Florida will
begin to lift northward toward the Carolina coast or Mid-Atlantic.
This will set up a deep tropical easterly flow...meaning an increase
in moisture levels as well as an increase in rain chances if a
couple of inverted troughs within the tropical easterlies move into
the region. Timing and placement of low level troughs will need to
be monitored in time before we become more confident in specifics,
but for now conditions within the long range from this weekend on
will epitomize South Florida weather for mid to late summer.

MARINE...
The winds will remain southeast under 10 knots today through
Friday before swinging to an easterly direction this weekend.
The easterly winds will then increase early next week to 10 to 15
knots. This will keep the seas at 2 feet or less in both the
Atlantic and Gulf waters of South Florida through early next week.
Therefore, boating conditions looks good over all of South
Florida waters outside of any showers or thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  90  80  91 /  30  50  30  50
West Kendall     77  91  78  92 /  30  50  30  50
Opa-Locka        78  90  78  91 /  30  50  30  50
Homestead        80  89  78  90 /  30  40  30  50
Fort Lauderdale  79  89  80  90 /  30  50  30  50
N Ft Lauderdale  77  89  79  90 /  30  50  30  50
Pembroke Pines   78  90  78  90 /  30  50  30  50
West Palm Beach  76  90  78  91 /  30  50  30  50
Boca Raton       78  89  78  91 /  30  50  30  50
Naples           77  90  78  91 /  30  50  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Aviation...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 5, 3:38 AM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
338 AM EDT Thu Aug 5 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
338 AM EDT Thu Aug 5 2021

...Scattered To Numerous Storms Possible...
...Heat Index Readings In The Mid 100s Interior Areas...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are possible today
with the best coverage over the interior and Lake Okeechobee region.
The primary impacts from the thunderstorms will be lighting strikes,
gusty winds, and locally heavy rainfall.

Flooding: Localized flooding is possible due to heavy downpours from
thunderstorms over low-lying and poor drainage areas. Repeated
rounds of excessive rainfall could also lead to the risk of flooded
roadways.

Wind: A few storms could become strong late this afternoon with wind
gusts up to 45 mph especially over the interior and lake Okeechobee
regions.

Temperatures: Heat index values will get up into the mid 90s over the
interior areas this afternoon.

Waterspouts: Waterspouts are possible across the South Florida
waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered to numerous showers and thunderstorms will be possible
across South Florida this weekend with the focus shifting to the
interior and west coast metro areas. In addition, a few strong storms
could develop with locally gusty winds, waterspouts, heavy rainfall,
and frequent lightning strikes.

Rip currents will also increase along the east coast beaches of South
Florida early to middle of next week as easterly winds increase
across South Florida.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Aug 5, 3:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
306 PM EDT Thu Aug 5 2021

FLZ066-070-051945-
Hendry FL-Inland Collier County FL-
306 PM EDT Thu Aug 5 2021

...Strong thunderstorms will impact portions of east central Collier
and southeastern Hendry Counties through 345 PM EDT...

At 305 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Big Cypress Seminole
Reservation to 8 miles northwest of Big Cypress National Preserve.
Movement was north at 10 mph.

HAZARD...Winds in excess of 30 mph and funnel clouds.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hendry Correctional, Big Cypress Seminole Reservation, Big Cypress
National Preserve and Sunniland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2646 8096 2630 8136 2600 8118 2615 8091
TIME...MOT...LOC 1905Z 170DEG 10KT 2620 8100 2607 8116

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

FELL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 9:23 AM EDTSpecial Marine WarningMFL97 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.